Skip to content
Ear and Sinus problem, Fainting,
avatar
GodsSon88 posted:
Hello, i am in a big need of help, i caught a cold a little while ago, and had a cough for like a month, and my toe went numb, i dont know if thats related, and one day while i was home from work i felt weak and passed out for a second and started vomiting, I went to the ER and they did a cat scan and said everything was normal, then i went to my primary doctor and he said it was my ear, a inner ear infection and something about my nerve, and perscribed me 500mg of amoxciclin and 12.5 mg of meclizine, i wen t to get a MRI and it was normal, i started feeling headaches , pressure in my nose, and pressure in my right ear after a while.

went to get a 2nd opinion and the 2nd doctor also said she see's something wrong with my ear, and inside my nose was swollen, and perscribed me fluticasone propionate, ive been taking that and ive finished all the antibiotics now, ..

yesturday i went to the ENT, and he says he see's nothing wrong at all, no ear infection, no nose infection, and no fluid in the ear, but now i feel a little pressure in my left ear and my left ear is popping, and my jaw hurts a little when i open it wide sometimes, and i also almost passed out again today, and everytime im about to pass out, i feel nausea, stomach growling and i have to use the bathroom,.. the ENt perscribed me more meclizine and 25 mg of Hydrochlorothazide, i didnt take that yet because of me passing out, and i hear that Hydrochlorothazide lowers blood pressure, so im kinda worried and very scared, i dont know what to do and i hate this faiting feeling, plz help
Reply
 
avatar
Rod_Moser_PA_PhD responded:
The ENT really can't say that....just because the ear "looks normal", your problem is most likely in the INNER EAR -- a place that cannot be seen by just looking in your ear. So, you may still have an inner ear disorder, perhaps labyrinthitis. This is why you were prescribed meclizine for the dizziness/vertigo.The hydrochlorothiazide is a diuretic designed to reduce the fluid in your inner ear (hydrops), so I think you should take it like the ENT requested. If your syncope (fainting) was due to hypotension (low blood pressure), then this can be an issue, but since you apparently do not have this as a cause, it should not make things worse.

Labyrinthitis (assuming this is what you have) is an infection or inflammation of the bony labyrinth in the inner ear. It is a relatively common condition that causes severe dizziness (feels like the room is spinning), rapidly moving eyes (nystagmus), nausea, and vomiting. People often report a history of recent cold, otitis media, or sinus infection. Adolescents and young adults appear to be affected most often. The condition lasts 7 to 10 days and is usually self-limiting. Labyrinthitis may occur as a single bout or come back many times over a 12 to 18 months period. Fortunately, these subsequent bouts are less severe and of shorter duration than the first.
 
avatar
GodsSon88 responded:
thank you for replying, ive had this for a while now, for atlease 3 weeks, i also have alergic reactions to therra flu and sildec dm syrup , and i checked them out and they both have Pseudoephedrine, and i think thats whats making me have the reaction, my nerves or muscles start to jump, arms legs everything, and im scared to take the hydrochlorothiazide tablets, and if they cant really se inside, is there anyway to really check? he also did a test and said there was no fluid, but isnt the fluid the thing that makes me so dizzy?
 
avatar
Rod_Moser_PA_PhD responded:
No, there are really no specific tests that would be recommended at this time to check your inner ear. However, if your symptoms persist, there are many additional studies that the ENT can do. At this point, it may only be speculative as to the cause of your dizziness. Like I mentioned, there are MANY other causes that may need to be considered. Make sure to have a follow up visit with the ENT.


Helpful Tips

FAQ Tip #2: Tonsilliths and Cryptic TonsilsExpert
People are often puzzled by white accumulations in their tonsils. Some feel they have Strep, yet they do not really have a red, sore ... More
Was this Helpful?
18 of 26 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.